Lymphedema, anyone?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Galileo
Veteran Member


Date Joined Nov 2008
Total Posts : 697
   Posted 6/30/2009 9:12 PM (GMT -6)   
Quick history: I had a prostatectomy in 2006 and salvage radiation in 2007. PSA is less than 0.1. I'm 47 with no other health problems except for mild hypertension, nicely under control with meds now for years. I'm overweight but far from obese, according to BMI charts.

Over the past several months, I've been noticing (and try not to laugh) that my socks leave considerable indentations in my legs, where the elastic goes around. It doesn't matter if I'm wearing dress socks or athletic. If I get home and change to a different kind of socks, I'll have double indentations within a matter of an hour.

Googling around, it would seem like some form of edema. Pitting edema, to be more exact. It really sounds like it might be lymphatic, or lymphedema. I can't tell for sure from my reading, but I think that my salvage radiation could be the cause, if lymph nodes in the pelvis were damaged.
Has anyone heard of this?

I'm going to see my primary doc about this as soon as I can. The nurse I talked to said not to wait too long, because edema could come from serious problems with heart, lungs, liver, kidneys, etc. Diabetes needs to be ruled out, apparently. I don't think I have any symptoms or apparent cause for this EXCEPT the radiation, however. (I don't have congestive heart failure, for example)

It's not a huge deal. I've see breast cancer patients with terrible lymphedema in their arms. This just looks a little funny and I'm going to check it out.

Anyone else experience this?
Galileo

Dx Feb 2006, PSA 9 @age 43
RRP Apr 2006 - Gleason 3+4, T2c, NX MX, pos margins
PSA 5/06 <0.1, 8/06 0.2, 12/06 0.6, 1/07 0.7.
Salvage radiation (IMRT) total dose 70.2 Gy, Jan-Mar 2007@ age 44
PSA 6/07 0.1, 9/07 and thereafter <0.1
http://pcabefore50.blogspot.com


Tony Crispino
Veteran Member


Date Joined Dec 2006
Total Posts : 8128
   Posted 7/2/2009 4:52 PM (GMT -6)   
I have the same issue.
But I never attributed it to my treatments. Maybe I should. I had started noticing it more in the last year. I had thought it to be because of my weight gain. I have gained 18 pounds since surgery. I am trying to watch my diet, but by my own admission I have been my biggest problem there. Have you noticed any issue with the waste line? LOL I mean with the same problem with the elastic lines?

Tony
 Age 47 (44 when Dx)
Pre-op PSA was 19.8 : Surgery at The City of Hope on February 16, 2007
Geason 4+3=7, Stage pT3b, N0, Mx
Positive Margins (PM), Extra Prostatic Extension (EPE) : Bilateral Seminal vesicle invasion (SVI)
HT began in May, '07 with Lupron and Casodex 50mg (2 Year ADT)
IMRT radiation for 38 Treatments ending August 3, '07
Current PSA (May 11, 2009): <0.1
 
My Journal is at Tony's Blog  
 
STAY POSITIVE!


Tony Crispino
Veteran Member


Date Joined Dec 2006
Total Posts : 8128
   Posted 7/3/2009 11:55 PM (GMT -6)   
Galileo,
If you don't mind, I would like to make offline contact with you regarding this...My email is open.

http://www.cancerforums.net/post-52937.html

Tony
 Age 47 (44 when Dx)
Pre-op PSA was 19.8 : Surgery at The City of Hope on February 16, 2007
Geason 4+3=7, Stage pT3b, N0, Mx
Positive Margins (PM), Extra Prostatic Extension (EPE) : Bilateral Seminal vesicle invasion (SVI)
HT began in May, '07 with Lupron and Casodex 50mg (2 Year ADT)
IMRT radiation for 38 Treatments ending August 3, '07
Current PSA (May 11, 2009): <0.1
 
My Journal is at Tony's Blog  
 
STAY POSITIVE!

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 11:55 PM (GMT -6)
There are a total of 3,006,329 posts in 329,327 threads.
View Active Threads


Who's Online
This forum has 161827 registered members. Please welcome our newest member, a8166008.
145 Guest(s), 2 Registered Member(s) are currently online.  Details
PeterDisAbelard., paul_t